Alert archive / Missouri / Tornado Warnings in 2024
Tornado Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Apr 26, 2024, 6:40 PM CDT for St. Clair County, Missouri. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2024, 6:40 PM CDT (23:40 UTC)
- Expired
- Apr 26, 2024, 7:08 PM CDT
- In force
- 28 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 6:56 PM CDT | TORNADO | 1 W Appleton City, MO | An NWS storm survey determined that a tornado briefly touched down Friday evening on Highway 52 at the Bates and St Clair county line, downing trees and power lines. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:12 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 506 m²/s²
- 0-3 km storm-relative helicity
- 537 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
269
WFUS53 KSGF 262340
TORSGF
MOC185-270030-
/O.NEW.KSGF.TO.W.0014.240426T2340Z-240427T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
640 PM CDT Fri Apr 26 2024
The National Weather Service in Springfield has issued a
* Tornado Warning for...
Northwestern St. Clair County in west central Missouri...
* Until 730 PM CDT.
* At 639 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northwest of Schell City, or 9 miles east of
Rich Hill, moving northeast at 40 mph. This storm has a history of
producing tornadoes and golf ball size hail.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Appleton City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3821 9373 3808 9405 3815 9406 3821 9405
TIME...MOT...LOC 2339Z 244DEG 35KT 3813 9419
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Camden2 follow-up statements
256
WWUS53 KSGF 262352
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
652 PM CDT Fri Apr 26 2024
MOC185-270030-
/O.CON.KSGF.TO.W.0014.000000T0000Z-240427T0030Z/
St. Clair MO-
652 PM CDT Fri Apr 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHWESTERN ST. CLAIR COUNTY...
At 650 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Appleton City, or 14 miles southeast of Butler,
moving northeast at 30 mph. This storm has a history of producing
tornadoes and golf ball size hail.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Appleton City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3821 9373 3808 9405 3815 9406 3821 9405
TIME...MOT...LOC 2350Z 242DEG 27KT 3817 9409
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Camden447 WWUS53 KSGF 270008 SVSSGF Severe Weather Statement National Weather Service Springfield MO 708 PM CDT Fri Apr 26 2024 MOC185-270015- /O.CAN.KSGF.TO.W.0014.000000T0000Z-240427T0030Z/ St. Clair MO- 708 PM CDT Fri Apr 26 2024 ...THE TORNADO WARNING FOR NORTHWESTERN ST. CLAIR COUNTY IS CANCELLED... The storm which prompted the warning has moved out of the area. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 900 PM CDT for west central Missouri. && LAT...LON 3821 9373 3808 9405 3815 9406 3821 9405 TIME...MOT...LOC 0004Z 244DEG 35KT 3822 9397 $$ Camden
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:19 PM CDT, 3 hours 21 minutes earlier. Its key messages:
- Thunderstorm chances continue into this evening with the better potential for severe storms occuring over southeast Kansas to along the western Missouri border.
- After a break Saturday, periodic thunderstorm chances resume Saturday evening into Monday. A Flood Watch has been issued for Saturday night into Monday as anticipated heavy rain falls on regions that recently received excessive rains.
- The unsetteled pattern continues with additional storm chances mid to late next week.
Area forecast discussion, Apr 26, 3:19 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
319 PM CDT Fri Apr 26 2024
.KEY MESSAGES...
- Thunderstorm chances continue into this evening with the
better potential for severe storms occuring over southeast
Kansas to along the western Missouri border.
- After a break Saturday, periodic thunderstorm chances resume
Saturday evening into Monday. A Flood Watch has been issued
for Saturday night into Monday as anticipated heavy rain falls
on regions that recently received excessive rains.
- The unsetteled pattern continues with additional storm chances
mid to late next week.
&&
.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 301 PM CDT Fri Apr 26 2024
Atmosphere to remain unsettled through much of the short term as a
negatively tilted upper low moves into Iowa and associated
diffluence aloft aids upper vertical motion.
Despite cloud debris from an MCS that formed over Oklahoma and
spread across the forecast area today...elevated convection
continues to form upstream of the Ozarks under the cloud cover.
18z KSGF RAOB depicting significant CIN with model soundings
depicting even less instability farther east...thus severe
threat to be limited Highway 65 east.
Farther west...sunshine will support destabilizaton over southeast
Kansas with storms forming southeast of ICT suggestive of the
beginnings of the next round of storms. Leaned on the ML CAPE
from the HREF and HRRR to however anticipate that any storms
that may form to have a tough time propagating much into western
Missouri this evening. Before then however hail to the size of
tennis balls and damaging winds will be the primary threat for
the storms that reach far southeast Kansas. The tornado threat
will be somewhat reduced by veering surface winds and
diminishing instability but the threat will need to be
monitored.
Rain chances will diminish this evening with minimal support for
much of the day Saturday before diffluence induced uplift increases
once again as the next waves moves across the Plains Saturday
night.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 301 PM CDT Fri Apr 26 2024
Precipital water that had increased to around 1.3 Thursday
before dropping to 0.8 inches on the 18z SGF RAOB, will once
again surge northward to over 1.75 ahead of the next wave
compliments of a 50 knot north orientated low level jet Saturday
night. The resultant rainfall coupled with it falling on
grounds already impacted by recent excessive rains raises an
elevated to significant flood threat into Sunday.
The next western wave will be more progressive as it tracks
eastward along the Canadian border on Tuesday. Questions exists
on how far south its influence will extend though moisture
convergence along an attendant cold front will be enough to
offer a limited potential for additional thunderstorms as it
slowly sags southward late in the work week.
&&
.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1240 PM CDT Fri Apr 26 2024
Atmosphere to remain in an unstable pattern through the weekend.
As one band of storms moves off into the eastern Ozarks...new
convection is developing over northwest Arkansas westward into
Oklahoma...moving northeast into the forecast area into this
evening.
Observations also show an expansive MVFR area associated with
this convection and its less clear on the arrival and departure
time at TAF sites into the night.
&&
.CLIMATE...
Issued at 1225 PM CDT Thu Apr 25 2024
Record High Minimum Temperatures:
April 27:
KSGF: 67/1899
April 28:
KSGF: 68/1896
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch from Saturday evening through Sunday afternoon for
KSZ073-097-101.
MO...Flood Watch from Saturday evening through Sunday afternoon for
MOZ055-056-066>069-077>080-088>090-093>095-101>103.
&&
SHORT TERM...Runnels
LONG TERM...Runnels
AVIATION...Runnels
CLIMATE...PriceHazardous weather outlook, Apr 26, 11:53 AM CDT, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1153 AM CDT Fri Apr 26 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271700- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1153 AM CDT Fri Apr 26 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk Elevated non thunderstorm wind risk. DISCUSSION... As a band of showers and thunderstorms exits into the eastern Ozarks...sunshine will lead to the atmosphere destabilizing once again. Dependent upon the amount of destabilization...scattered severe storms will be possible from mid afternoon into the early evening. Areas along and west of Highway 65 will be most likely to see the most intense storms...with large hail to the size of tennis balls and 70 mph winds the most likely threats though there is the potential for tornadoes as well. Rainfall from these additional storms will fall on grounds already impacted by heavy rain yesterday into this morning...adding to the flood threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is currently a Slight (2/5) risk for severe weather Saturday with an Enhanced (3/5) risk for our Kansas counties Saturday. There is a Slight (2/5) risk for severe weather Sunday as well. All hazards will be possible for both days. Heavy rainfall will also be possible with the storms and could lead to a localized flooding risk through the weekend. Portions of our CWA are in a Slight (2/4) risk for excessive rainfall and flooding through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from mid afternoon into the early evening for areas from southeast Kansas eastward to Highway 65. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Runnels
In the hours before
Local storm report, Apr 26, 4:44 PM CDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
444 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Flood 4 ENE Goodhope 36.94N 92.74W
04/26/2024 Douglas MO Amateur Radio
Car in creek at Y-521 and PP area where
Cowskin creek and Praire creek combine.
&&
teoLocal storm report, Apr 26, 5:25 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
525 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM Hail 1 E Bronson 37.90N 95.06W
04/26/2024 E0.88 Inch Bourbon KS Trained Spotter
&&
ASLocal storm report, Apr 26, 5:30 PM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
530 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Hail 4 N Uniontown 37.90N 94.98W
04/26/2024 E1.25 Inch Bourbon KS Trained Spotter
&&
ASLocal storm report, Apr 26, 5:54 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
554 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Tornado 3 S Devon 37.88N 94.82W
04/26/2024 Bourbon KS Trained Spotter
Spotter indicated brief touchdown.
&&
ASLocal storm report, Apr 26, 6:07 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
607 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM Tstm Wnd Dmg 3 NE Hammond 37.96N 94.66W
04/26/2024 Bourbon KS Trained Spotter
Large trees down.
&&
ASLocal storm report, Apr 26, 6:13 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
613 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM Hail Fulton 38.01N 94.72W
04/26/2024 E1.25 Inch Bourbon KS Emergency Mngr
&&
ASThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:20 PM CDT | Special Weather Statement | SGF | Greene, Webster | 40 min |
| Apr 25, 7:46 PM CDT | River Flood Warning | SGF | Vernon | 10 days |
| Apr 25, 8:03 PM CDT | Special Weather Statement | SGF | Webster, Wright | 42 min |
| Apr 25, 8:49 PM CDT | River Flood Warning | SGF | Jasper | 18 hr |
| Apr 26, 4:23 AM CDT | Areal Flood Warning | SGF | Greene | 12 hr |
| Apr 26, 6:05 AM CDT | River Flood Warning | SGF | Vernon | 8 days |
| Apr 26, 7:16 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Vernon | 8 hr |
| Apr 26, 9:05 AM CDT | Special Weather Statement | SGF | Stone | 25 min |
| Apr 26, 11:36 AM CDT | River Flood Warning | SGF | Cedar | 46 hr |
| Apr 26, 12:46 PM CDT | Special Weather Statement | SGF | Taney | 44 min |
| Apr 26, 1:32 PM CDT | Special Weather Statement | SGF | Douglas, Taney | 43 min |
| Apr 26, 2:13 PM CDT | Special Weather Statement | SGF | Douglas, Texas, Wright | 47 min |
| Apr 26, 2:26 PM CDT | Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 19 more | 56 hr |
| Apr 26, 4:38 PM CDT | Areal Flood Advisory | SGF | Christian, Dent, Douglas, Howell, Ozark, Shannon and 4 more | 6 hr |
| Apr 26, 4:45 PM CDT | Areal Flood Warning | SGF | Douglas | 8 hr |
| Apr 26, 4:56 PM CDT | Areal Flood Advisory | SGF | Camden, Christian, Dallas, Dent, Douglas, Greene and 11 more | 8 hr |
| Apr 26, 5:52 PM CDT | Tornado Warning | SGF | Vernon | 38 min |
Nearby
Tornado Warnings in Missouri, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.